Metallic Taste or Loss
Mouth | Otorhinolaryngology | Metallic Taste or Loss (Symptom)
Loss of taste can cause problems like loss of appetite which results in weight loss and nutritional deficiencies. In more severe cases of altered taste (dysgeusia), it is possible to note an increase in stress, anorexia and depression.
The metallic taste in the mouth, known scientifically as dysgeusia, is a condition in which the flavour of the changes in the mouth for something very bitter and nasty. You may feel like you have something metal in your mouth, even when you are not eating anything.
The only symptom of metallic taste is the continued presence of bitter and sour taste in the mouth. Although the problem is not too dangerous, the result is that you do not feel like eating anything and their health declines.
Medications are a leading cause of a metallic taste in the mouth. Antibiotics, heart and blood pressure medicines, anticancer medicines, hyperactive thyroid medicines, arthritis medicines, diabetes medicines, heartburn medicines, glaucoma medicines, osteoporosis medicines and sleep medicines can cause a metallic taste in the mouth. Other medicines may include potassium iodide, interferon, lithium, fomepizole, mycophenolate, iron supplements, estrogen supplements, disulfiram, griseofulvin, methocarbamol.
Other causes that lead to this metallic taste are associated with copper toxicity, poor oral hygiene, envenanimeinto mercury or lead, excessive use of selenium, fluctuating levels estrógeneo, among others.
Diagnosis and Treatment
An improved oral hygiene as well as taking zinc supplement pill daily until the metallic taste that dysgeusia causes disappears may be a good solution. However if the metallic taste persists a dentist should be consulted.